Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 167, NWS Austin/San Antonio, TX

June 25, 2004Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2004, 5:23 PM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 5:23 PM CDT (22:23 UTC)
Expired
Jun 25, 2004, 7:30 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 61 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 252226
FFWSAT
TXC029-260030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BEXAR

* UNTIL 730 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR CROSS MOUNTAIN...OR ABOUT
  12 MILES SOUTHEAST OF BOERNE...MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WINDCREST...THE DOMINION...
  TERRELL HILLS...ST. HEDWIG...SHAVANO PARK...SEA WORLD...SAN
  ANTONIO...OLMOS PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...
  LACKLAND AFB...KIRBY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...
  HELOTES...ELMENDORF...CHINA GROVE AND ALAMO HEIGHTS.

SHOWERS AND THUNDERSTORMS MOVING INTO NORTHERN BEXAR COUNTY WERE
PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.    

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2928 9876 2968 9876 2971 9856 2945 9818
          2916 9841

$$
1 follow-up statement
000 
WGUS74 KEWX 252259
FFSSAT
TXC013-029-123-149-171-177-255-259-285-299-493-260000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT FRI JUN 25 2004

...A FLASH FLOOD WARNING FOR LLANO...KENDALL...AND GILLESPIE 
COUNTIES EXPIRES AT 6 PM...
...A FLASH FLOOD WARNING FOR ATASCOSA COUNTY UNTIL 615 PM...
...A FLASH FLOOD WARNING FOR FAYETTE...GONZALES...AND LAVACA
COUNTIES UNTIL 630 PM...
...A FLASH FLOOD WARNING FOR BEXAR COUNTY UNTIL 730 PM...
...A FLASH FLOOD WARNING FOR WILSON...DEWITT...AND KARNES COUNTIES 
UNTIL 830 PM...


AFTERNOON SUMMER TIME SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON.  LOCALLY HEAVY
RAINS...WIND GUSTS OF 20 TO 50 MPH...HAIL...AND
FREQUENT LIGHTNING HAS ACCOMPANIED THESE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON.

MOTORISTS ARE ADVISED TO USE CAUTION AT LOW WATER CROSSINGS...
WHERE FLOODING IS LIKELY FROM HEAVY RAIN RUNOFF.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:30 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT FRI JUN 25 2004

.DISCUSSION...
WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE
ORGANIZED HEAVY RAINFALL MOST AREAS.  THEREFORE A FLASH FLOOD WATCH
WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE
HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE
35....AND RUN THROUGH SUNDAY MORNING.  THIS IS A CONTINUING
CUMULATIVE RAIN EVENT.  WITH A GENERAL TROUGHINESS FORECAST TO REMAIN
OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT
INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW
CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY.  WILL HAVE
DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT
FRIDAY.  DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER
DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE
MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  86  69  88/  70  70  50  60
AUSTIN BERGSTROM INTL AIRPORT  70  86  69  88/  70  70  50  60
DEL RIO INTL AIRPORT           73  91  72  93/  50  50  40  40
SAN ANTONIO INTL AIRPORT       72  87  71  90/  70  70  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
THROUGH 12 NOON SUNDAY.

&&

06/08/DC
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-261002-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
505 AM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE
DAY AND CONTINUE INTO THE EVENING HOURS.  ISOLATED HEAVY RAIN AMOUNTS
OF 2 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE
REMAINS OVER TEXAS

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 25, 11:50 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT FRI JUN 25 2004

...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...

THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK.  THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY.  LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA.  ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE.

THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.

BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 25, 12:05 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1205 PM CDT FRI JUN 25 2004

...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...

THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK.  THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY.  LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA.  LOCALLY HEAVY RAINS FORMING IN THE AREA
WILL CAUSE RISES ON LOCAL RIVERS.

ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS
EXPECTED TO CONTINUE.

THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.

BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Jun 25, 2:12 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             UVALDE                  29.22N 99.78W
06/25/2004  1.25 INCH        UVALDE             TX   AMATEUR RADIO

&&

DC
Local storm report, Jun 25, 2:28 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0202 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAGHAN RD EAST OF WOODSIDE CLOSED.

0206 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            DANVILLE AV AT OVERBROOK CLOSED.

0212 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MCNEAL AT OVERBROOK CLOSED.

0202 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            SAN PEDRO DR AT MALTSBERGER CLOSED.

0215 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            SINCLAIR RD AT ROSILLO CREEK CLOSED.

&&

DC
Local storm report, Jun 25, 2:46 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
06/25/2004                   VAL VERDE          TX   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS CLOSED.

0230 PM     HAIL             UVALDE                  29.22N 99.78W
06/25/2004  1.50 INCH        UVALDE             TX   LAW ENFORCEMENT

&&

DC
Local storm report, Jun 25, 3:52 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAHAN RD AT SLOAN CLOSED.

0311 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            DREAMLAND DR AT VANCE JACKSON CLOSED.

0234 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            IH 10 AT WEST AVE CLOSED.

0251 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MALTSBERGER LN 900 FT EAST OF SAN PEDRO CLOSED.

0329 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MISSION RD AT SAN ANTONIO RIVER CLOSED.

0241 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            OVERBROOK DR AT ALGET CLOSED.

0306 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            VERBENA RD AT ENCINO PARK CLOSED.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:08 PM CDTFlash Flood WarningEWXGonzales2 hr
Jun 24, 7:37 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jun 25, 1:13 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 25, 1:23 PM CDTFlash Flood WarningEWXKinney, Uvalde, Val Verde3 hr
Jun 25, 1:29 PM CDTFlash Flood WarningEWXTravis3 hr
Jun 25, 1:58 PM CDTFlash Flood WarningEWXMedina3 hr
Jun 25, 2:32 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala73 min
Jun 25, 3:07 PM CDTFlash Flood WarningEWXGillespie, Llano3 hr
Jun 25, 3:15 PM CDTFlash Flood WarningEWXAtascosa3 hr
Jun 25, 3:28 PM CDTFlash Flood WarningEWXFayette, Gonzales, Lavaca3 hr
Jun 25, 3:34 PM CDTFlash Flood WarningEWXBexar116 min
Jun 25, 3:55 PM CDTFlash Flood WarningEWXKendall2 hr
Jun 25, 4:27 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Wilson4 hr
Jun 25, 4:42 PM CDTSevere Thunderstorm WarningEWXLavaca63 min
Jun 25, 6:42 PM CDTFlash Flood WarningEWXGonzales, Lavaca3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.